Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

decreased sex drive

skyhunter71sskyhunter71 Valparaiso, Indiana, USAPosts: 17
I take MS Contin, Percocet and Neurontin. I noticed after a couple of weeks my libido was rapidly decreasing. I asked my pain management doctor and she said these medications can actually lower testosterone levels. I am finding out this is true. When I only took Percocet and Neurontin, I saw no decrease in sex drive. I started to notice it (and so did my wife; obviously she is disappointed) after I started taking the morphine. Are there any safe, proven, legit OTC ways to increase testosterone levels? I know exercise helps, but with our conditions sometimes this is impossible. I need to do something, but the side effects of prescription testosterone-boosting meds scare the hell out of me. Anyone doing anything else that works for them?


  • After a day of living on Norco and Soma, along with the pain that they're supposed to relieve, sex is kinda low on my list of things to do. Bummer!
    Disability retirement
  • I'd suggest talking to your dr. I've been on norco and flexeril since august. It's affected me and lowered my drive. It's a real bummer. I'm getting surgery soon, then post op meds and such. Once I get off meds I expect things to return to normal.

    If you're going to need to be on meds long term and you think your testoerone is going down ask for a blood test to confirm. Don't be afraid of the Rx for this. I've know two men who've needed to take it, no shame in it all. And low T can effec you in a lot of ways in addiont to lower sex drive.

    Hope that helps.
    Getting L5 S1 foraminotomy, and fusion with 4 bolts and 2 rods on 01/31/2013. Pars defect at L5, little to no disc between L5 S1, grade 2 stenosis at L5, pinched nerves.
  • It's possible you also have some erectile dysfunction going on because of the meds. With everything I've been through (surgery, medications, ect.) my testosterone is fine. But between medications and ED caused from my surgery, I can't perform at a moments notice like I used to do. They found after the fact that an ALIF causes ED in 20% of men who have this procedure done. But even then, pain med and muscle relaxers have a profound effect on sex drive.

    Quicksliver hit the nail on the head!

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • My testosterone level is low but well within normal limits. Mechanically speaking, everything works as expected. The big problem is that my level of sensation is diminished, presumably due to the medications I'm taking. That, coupled with being in pain all day, put an end to naughty thoughts before they can even pop into my head.
    Disability retirement
  • Nerve pain and any other pain affects our sex drive alone not to mention the meds,
    I think everyone with back pain is affected to some degree,

    I found a cure ! well ok not a cure but it helps,

    I found free porn ! Yes i said it , Me and my gf took up a new hobby !
    Dont judge ! Lol. I cry at the end of every porn movie , Its like a happy ending,
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • skyhunter71sskyhunter71 Valparaiso, Indiana, USAPosts: 17
    Nope, everything still works, but I could care less (as in I don't think of or initiate intimate contact with her). This is a huge change, because even reaching the 40's sex was ALWAYS on my mind. Hell, I'm still a man lol. And, yes, alexhurting, I have actually used certain "free websites" to spark my drive, and it definitely works! Maybe I'll stick to that natural cure instead of taking a hormone and risk the side-effects of yet another drug. I love reading these posts in the forums. It's great to know others go through the same thing. My life has drastically changed in the last 5 years.
  • AdamGrayAdamGray Posts: 1
    edited 07/30/2013 - 12:33 AM
    Hey, there are many ways to increase testosterone level, you just need to adopt, and first step is to adopt healthy food which helps you to increase your ‘T’ which is safe and very beneficial to go for. If that does not work well then consult your doctor to give you some medication for the same

    Link removed, solicitation not permitted.Please read the Forum rules
    Post Edited by The Spine-Health Moderator Team

  • I was warned about topics like this but I understand. I have a lower sex drive and a problem with adult time with my wife cause if the narcotics. I'm trying to word it sensitively hoping others have had the same problems as I do. I'm able to start the race but I can't finish it. The doc said its a side effect but I've talked to other people who've said this doesn't happen to them.
    Left side MicroD l5-s1 2/7/13. Re herniated immediately
    Revision bilateral MicroD and posterior lumbar decompression 9/9/13. Failed. L5-S1 fusion on 3/6/14.
  • As a woman, I can say I am not sure it is just your testosterone. Pain, medication, lack of energy, everything that goes along with chronic pain contributes to not enjoying 'what should be an enjoyable time'. It is one of many things that I have enjoyed that has been altered.
  • Chuck JonesCChuck Jones Posts: 4
    edited 10/28/2013 - 9:57 PM
    top offenders:
    blood pressure medication
    anti-depressants (also known to make men and women inorgasmic) :(
    but I'd be REAL curious to see what the correlation is to the constellation
    of drugs that they give to long-term chronic pain patients... wanna bet
    the clinical trials didn't include long-term studios on libido?
    They've thrown every opiate on the planet at me, gobs of neurontin...
    lord only knowns what's done to my whacked out system!)
Sign In or Register to comment.